MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon burst and became sheared off, requiring a snare to retrieve.This 3.0x20x150 (4f) sterling balloon was selected for use in a right lower limb crustal vessel percutaneous transluminal angioplasty procedure.There was a short focal anterior tibial (at) occlusion noted via duplex ultrasound.After successful access via the common femoral artery with a 5fr 11cm sheath, the lesion was crossed with a guidewire, then this balloon was inflated across the occlusion at approximately nominal pressure, but immediately burst.Upon attempting to remove the balloon, it felt like it was sticking inside the sheath.It eventually was able to be removed; however, the tip of the balloon had become sheared off.The 5fr sheath was removed and was replaced with a 6fr 45cm sheath over two guidewires.The old sheath was flushed and there was no evidence of balloon material within the sheath.Screening at the level of the at showed the balloon tip was on the guidewire.The wire was snared below the level of the balloon tip after bringing another guidewire below it within the at.The guidewire snared successfully, and the balloon tip was successfully removed.Angiography was performed of the at and no damage was noted.The proximal at lesion required one additional treatment.It was thought that the lesion may have been more calcified than originally understood.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this sterling balloon was visually and microscopically examined.Visual examination revealed that the guidewire lumen was separated 151.2cm from the hub.The balloon was separated 154.3cm from the hub.There were multiple kinks to the guidewire lumen on the distal end of the separated piece.Microscopic examination revealed no additional damages.The distal end of the separated balloon was bunched up at the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the clinical observations.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17623629
Report Number2124215-2023-45303
Device Sequence Number20363206
Product Code LIT
UDI-Device Identifier08714729860099
UDI-Public08714729860099
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030289875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown